MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 29420
Medical Device Problem Codes Difficult to Insert (1316); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Analysis of the tip and shaft included microscopic and visual inspection.Inspection revealed an outer shaft separation located 18.7cm from the strain relief and the shaft stretched between the shaft fracture for 17.5 cm.Analysis of the rest of the device found no other damage or defect.The undamaged outer diameter (od) of the renegade hi-flo microcatheter was measured with a calibrated micrometer and met specification.The 4f hanako catheter was not returned for analysis.The reported difficulty advancing in a sheath was confirmed.Review of the product specification indicates the renegade hi-flo microcatheter is compatible with a catheter id (inner diameter) >.04.The reported information indicates the renegade hi-flo was used with a 4f/.05 catheter; therefore, there is no indication of a compatibility issue.The stretched catheter was confirmed, however; the insertion difficulty could not be replicated and clinical circumstances could not be replicated.
 
Event or Problem Description
Reportable based on device analysis completed on 20nov2020.It was reported that device stuck and stretched from hub towards the tip.The target lesion was located in the moderately tortuous artery.A 135/20 renegade hi-flo was selected for use.During procedure, it was noted that the device was stuck when crossing through the 4f non-boston scientific sheath.The device was removed without resistance and noted to have stretched from the hub 15cm towards the distal tip.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed outer shaft separation at 18.7cm from the strain relief.

Brand Name
RENEGADE HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10936623
Report Number2134265-2020-16726
Device Sequence Number3489590
Product Code KRA
UDI-Device Identifier08714729280644
UDI-Public08714729280644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model Number29420
Device Catalogue Number29420
Device Lot Number0022371026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 4F HANAKO